Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Dec 18, 2012, 3:32 PM CST for 24 counties in Texas. It took effect at Dec 19, 2012, 11:00 AM CST. It was in force for 7 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2012, 3:32 PM CST (21:32 UTC)
- In effect from
- Dec 19, 2012, 11:00 AM CST
- Expired
- Dec 19, 2012, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 12:50 PM CST | NON-TSTM WND GST 58 | 5 Ene Abernathy, TX | |
| Dec 19, 12:55 PM CST | DUST STORM | 3 Wnw Lubbock, TX | |
| Dec 19, 12:55 PM CST | NON-TSTM WND GST 59 | 3 Wnw Lubbock, TX | |
| Dec 19, 1:00 PM CST | DUST STORM | Reese Center, TX | VISIBILITY TO 100 METERS |
| Dec 19, 1:00 PM CST | NON-TSTM WND GST 61 | Reese Center, TX | VISIBILITY TO 100 METERS |
| Dec 19, 1:05 PM CST | NON-TSTM WND GST 61 | 6 Ssw Wolfforth, TX | |
| Dec 19, 1:07 PM CST | DUST STORM | 6 Ne Lubbock, TX | |
| Dec 19, 1:15 PM CST | NON-TSTM WND GST 58 | 2 Nne Floydada, TX | |
| Dec 19, 1:25 PM CST | NON-TSTM WND GST 59 | 1 N O'Donnell, TX | |
| Dec 19, 1:29 PM CST | DUST STORM | New Deal, TX | *** 1 FATAL *** MOTOR VEHICLE ACCIDENT I-27 |
| Dec 19, 1:35 PM CST | NON-TSTM WND GST 58 | 2 Wsw Turkey, TX | |
| Dec 19, 1:40 PM CST | NON-TSTM WND GST 62 | 6 Ssw Wolfforth, TX | |
| Dec 19, 2:00 PM CST | NON-TSTM WND GST 60 | 7 Wnw Denver City, TX | |
| Dec 19, 2:01 PM CST | NON-TSTM WND GST 58 | Hart, TX | SCHOOLNET SITE |
| Dec 19, 2:31 PM CST | DUST STORM | Happy, TX | |
| Dec 19, 2:35 PM CST | NON-TSTM WND GST 59 | 3 N Roaring Springs, TX | |
| Dec 19, 3:31 PM CST | NON-TSTM WND GST 59 | Lazbuddie, TX | SCHOOLNET SITE |
| Dec 19, 5:50 PM CST | NON-TSTM WND GST 58 | 7 Ese Silverton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561 WWUS84 KLUB 182132 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CST TUE DEC 18 2012 TXZ024>026-029>032-034>044-190545- /O.UPG.KLUB.FW.A.0019.121219T1700Z-121220T0000Z/ /O.NEW.KLUB.FW.W.0019.121219T1700Z-121220T0000Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 332 PM CST TUE DEC 18 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS...MUCH OF THE SOUTH PLAINS AND THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TWENTY-FOOT WIND...SOUTHWEST BETWEEN 25 AND 40 MPH WITH GUSTS TO NEAR 60 MPH. * HUMIDITY...FALLING TO BETWEEN 10 AND 20 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY TRIGGER FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. A STRONG COLD FRONT WILL MOVE IN WEDNESDAY EVENING AND BRING ABOUT A WIND SHIFT AND CONTINUE THE THREAT FOR WINDY CONDITIONS LATE INTO WEDNESDAY EVENING ESPECIALLY ACROSS THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ021>023-027-028-033-190545- /O.CON.KLUB.FW.A.0019.121219T1700Z-121220T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- 332 PM CST TUE DEC 18 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * TWENTY-FOOT WIND...SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH. * HUMIDITY...FALLING TO BETWEEN 15 AND 25 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY CAUSE FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. WHILE RELATIVE HUMIDITY VALUES MAY REMAIN ABOVE 15 PERCENT...THE EXPECTED WIND SPEEDS WILL ALMOST CERTAINLY LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS. A STRONG COLD FRONT WILL ENTER THE REGION WEDNESDAY EVENING BRINGING WITH IT A SHIFT IN WIND DIRECTION. STRONG WINDS ARE EXPECTED TO REMAIN A CONCERN THROUGH MUCH OF THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
827 WWUS84 KLUB 190526 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1126 PM CST TUE DEC 18 2012 TXZ024>026-029>032-034>044-191700- /O.CON.KLUB.FW.W.0019.121219T1700Z-121220T0000Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 PM CST TUE DEC 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS...MUCH OF THE SOUTH PLAINS AND THE FAR SOUTHEASTERN TEXAS PANHANDLE... * WIND...SOUTHWEST BETWEEN 25 AND 40 MPH WITH GUSTS TO NEAR 60 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...FALLING TO BETWEEN 10 AND 20 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY TRIGGER FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. A STRONG COLD FRONT WILL MOVE IN WEDNESDAY EVENING AND BRING ABOUT A WIND SHIFT TO THE NORTHWEST AND CONTINUE THE THREAT FOR WINDY CONDITIONS LATE INTO WEDNESDAY EVENING...ESPECIALLY ACROSS THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ARE FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ021>023-027-028-033-191700- /O.CON.KLUB.FW.A.0019.121219T1700Z-121220T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- 1126 PM CST TUE DEC 18 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM CST WEDNESDAY THROUGH WEDNESDAY AFTERNOON FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * WIND...SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...FALLING TO BETWEEN 15 AND 25 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY CAUSE FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. WHILE RELATIVE HUMIDITY VALUES MAY REMAIN ABOVE 15 PERCENT... THE EXPECTED WIND SPEEDS WILL ALMOST CERTAINLY RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. A STRONG COLD FRONT WILL ENTER THE REGION WEDNESDAY EVENING BRINGING WITH IT A SHIFT IN WIND DIRECTION TO THE NORTHWEST. STRONG WINDS ARE EXPECTED TO REMAIN A CONCERN THROUGH MUCH OF THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
502 WWUS84 KLUB 191039 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 439 AM CST WED DEC 19 2012 TXZ021>023-027-028-033-192200- /O.UPG.KLUB.FW.A.0019.121219T1700Z-121220T0000Z/ /O.EXA.KLUB.FW.W.0019.121219T1700Z-121220T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- 439 AM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES APPROACHING 15 PERCENT AND HIGH FIRE DANGER FOR THE NORTHWESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO WEST BETWEEN 25 AND 40 MPH WITH GUSTS TO NEAR 60 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...FALLING TO BETWEEN 15 AND 25 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY CAUSE FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. WHILE RELATIVE HUMIDITY VALUES MAY REMAIN ABOVE 15 PERCENT... THE EXPECTED WIND SPEEDS WILL ALMOST CERTAINLY RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. A STRONG COLD FRONT WILL ENTER THE REGION WEDNESDAY EVENING BRINGING WITH IT A SHIFT IN WIND DIRECTION TO THE NORTHWEST. STRONG WINDS ARE EXPECTED TO REMAIN A CONCERN THROUGH MUCH OF THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ024>026-029>032-034>044-192200- /O.CON.KLUB.FW.W.0019.121219T1700Z-121220T0000Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 439 AM CST WED DEC 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY APPROACHING 15 PERCENT AND HIGH FIRE DANGER FOR THE ROLLING PLAINS...MUCH OF THE SOUTH PLAINS AND THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... * WIND...SOUTHWEST TO WEST BETWEEN 25 AND 40 MPH WITH GUSTS TO NEAR 60 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...FALLING TO BETWEEN 15 AND 25 PERCENT. * IMPACTS...WINDS THIS STRONG FOR SEVERAL HOURS WILL STRESS POWER LINES AND MAY TRIGGER FIRE STARTS. WILDFIRES CAN SPREAD RAPIDLY OVER LARGE AREAS IN SUCH DRY AND WINDY CONDITIONS. A STRONG COLD FRONT WILL MOVE IN WEDNESDAY EVENING AND BRING ABOUT A WIND SHIFT TO THE NORTHWEST AND CONTINUE THE THREAT FOR WINDY CONDITIONS LATE INTO WEDNESDAY EVENING...ESPECIALLY ACROSS THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ARE FAVORABLE FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Dec 18, 11:59 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 18, 11:59 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1159 AM CST TUE DEC 18 2012 .AVIATION... VFR WILL PREVAIL WITH MODEST WINDS THROUGH SUNRISE ON WEDNESDAY. HOWEVER...AFTER SUNRISE...WINDS WILL PICK UP SUBSTANTIALLY THANKS TO AN APPROACHING UPPER LEVEL STORM. WENT A BIT CONSERVATIVE WITH THE WINDS ON THIS CYCLE BUT WOULD NOT BE SURPRISED TO SEE SUSTAINED SPEEDS CLOSER TO 35-40 KT DURING THE LATE MORNING AND AFTERNOON AT KLBB ALONG WITH ATTENDANT RISK OF BLOWING DUST. BEST ESTIMATE IS THAT VISIBILITIES MAY DROP TO NEAR 1 SM BUT ALL DEPENDS ON THE STATE OF THE DUST REGIONS TO THE SOUTHWEST OF THE AERODROME. THERE HAVE BEEN TWO EVENTS WHICH WOULD TEND TO BRING SMALL PARTICULATES TO THE SURFACE 1. THE TSRA LAST FRIDAY AND 2. THE DUST KICKED UP YESTERDAY. WE VERY WELL COULD SEE CONDITIONS /DUE TO BLDU/ DROP TO BELOW VOR OR GPS 26 CRITERIA FOR CAT C/D AIRCRAFT...GIVEN THAT THE KLBB ILS 26 IS IN AN UNSERVICABLE STATUS ATTM. && .PREV DISCUSSION... /ISSUED 1102 AM CST TUE DEC 18 2012/ UPDATE... PRELIMINARY ANALYSIS OF THIS MORNING/S DATA INDICATE THE INHERITED FORECAST REMAINS ON TRACK FOR A WINDY DAY ON WEDNESDAY. WE ALMOST CERTAINLY WILL SEE SUSTAINED WINDS IN THE 30 TO 40 KT RANGE ACROSS THE LLANO ESTACADO THOUGH SPEEDS WILL PROBABLY BE A BIT HEALTHIER ACROSS THE SOUTH WITH THIS SYSTEM. WIND WILL START UP EARLY OUT WEST AND LIKELY TAPER IN THE AFTERNOON AS THE SWATCH OF HIGHEST WINDS PUSHES EAST AND WEAKENS SLIGHTLY WITH TIME. WILL BE DIGGING INTO THE FIRE WEATHER THREAT MORE WITH THE AFTERNOON PACKAGE. ONE NEGATING FACTOR FOR THE WINDS WILL BE THE POTENTIAL FOR NOT ONE BUT TWO POTENTIAL CLOUD DECKS. CERTAINLY THERE WILL BE THE TYPICAL POTENTIAL FOR EXPANSIVE HIGH CLOUDS GIVEN THE MOISTURE STREAMING IN FROM THE PACIFIC ALONG WITH ITS INTERACTION WITH THE MOUNTAIN RANGES TO OUR SOUTHWEST. IN ADDITION...THERE ARE HINTS OF MID LEVEL MOISTURE...WITH SOME SMALL INSTABILITY...WHICH COULD PROVIDE A SCATTERED VIRGA SHOWER OR TWO...AND LOCALLY EXACERBATE THE WIND THREAT. PREV DISCUSSION... /ISSUED 533 AM CST TUE DEC 18 2012/ AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. JORDAN PREV DISCUSSION... /ISSUED 429 AM CST TUE DEC 18 2012/ SHORT TERM... CLEAR SKIES ARE IN PLACE ACROSS THE REGION WITH SURFACE WINDS BECOMING LIGHT AND VARIABLE. FLOW ALOFT IS ZONAL AT THIS TIME BUT WILL GRADUALLY TRANSITION TO THE SOUTHWEST...THE START OF A TRANSITION TO A WINDY PATTERN FOR WEDNESDAY BUT WE WILL HAVE ONE LAST NICE DAY WILL BE IN STORE FOR TODAY. WEST WIND THROUGH THE AFTERNOON AND CLEAR SKIES WILL ALLOW HIGH TEMPERATURES TO CLIMB INTO THE UPPER 60S TO LOW 70S AREA WIDE. SURFACE WIND WILL BACK JUST A BIT TO THE SOUTHWEST OVERNIGHT WITH THE APPROACHING STORM SYSTEM AND THIS WILL HELP TO KEEP MINIMUM TEMPERATURES UP. A BIT OF LOW LEVEL MOISTURE WILL ALSO SNEAK INTO THE SOUTHERN ROLLING PLAINS HELPING TO KEEP MINIMUM TEMPERATURES UP AS WELL ACROSS THIS AREA. JORDAN LONG TERM... THE LONG TERM FORECAST WILL BE HOST TO STRONG UPPER TROUGHS AT THE BEGINNING AND END OF THE DAY 2-7 WINDOW...WITH TRANQUIL WEATHER SANDWICHED IN BETWEEN. FOCUS IS CENTERED ON THE FIRST OF THESE TROUGHS PRESENTLY IMPACTING THE PACIFIC COAST FROM NRN CA NORTH TO BRITISH COLUMBIA. ALL MODELS AGREE IN SHARPENING THIS WAVE TONIGHT OVER THE GREAT BASIN BEFORE TRACKING DUE EAST TOMORROW...WITH THE CORE OF THE VORT MAX PASSING ALONG/NORTH OF I-40. THIS WILL UNFORTUNATELY PLACE A SHARP HEIGHT GRADIENT DIRECTLY OVER THE SOUTH PLAINS DURING PEAK MIXING COMPLETE WITH JET MAXIMA OF 90 KNOTS AT 500MB AND UP TO 65 KNOTS AT 700MB. IT IS INTERESTING TO NOTE THAT THE STRONGEST 700MB WINDS ARE PROGGED TO REMAIN IN CLOSE PROXIMITY TO THE PACIFIC FRONT WITH A PRONOUNCED LULL EMERGING IN THIS LAYER BY PEAK HEATING. SHOULD THIS VERIFY...WE MAY ONLY SEE A SHORT WINDOW OF SEVERE WIND GUSTS AOA 58 MPH DURING FROPA...BUT SUSTAINED WINDS AOA 40 MPH SHOULD EASILY BE REACHED GIVEN STOUT 850MB FLOW ALL DAY LONG. MORESO...THIS SCENARIO FULLY FITS WITHIN OUR CLIMATOLOGICAL HIGH WIND PATTERNS AND THE INHERITED HIGH WIND WATCH WILL LIKELY BE UPGRADED TO A WARNING FOR MOST /IF NOT ALL/ OF THE CWA IN LATER FORECASTS. EVEN WITH LOWERING THICKNESSES/HEIGHTS THROUGH THE DAY BEHIND THE DRY PACIFIC FRONT...FEEL THE INHERITED MAX TEMPS REQUIRED 3-6 DEG OF WARMING AS AN IMPRESSIVE MID-LEVEL DRY SLOT WILL UNDOUBTEDLY FOSTER DEEPER MIXING/STRONGER SUBSIDENCE/AND SHARPLY LOWER DEWPOINTS. UPSHOT OF THIS IS AT LEAST A SIX-HOUR WINDOW FOR HIGH WINDS AND EXTENSIVE BLOWING DUST. AS HISTORICAL RECORDS HAVE SHOWN...THE WORST BLOWING DUST OFTEN CORRESPONDS VERY WELL WITH THE 500MB JET CORE. THIS EVENT IN PARTICULAR MAY YIELD A LONG AXIS OF BLOWING SAND/DUST FROM WHITE SANDS/NM EAST TO THE TEXAS SOUTH PLAINS AND THEN CURLING NORTHEAST INTO WRN/CENTRAL OKLAHOMA. A BLOWING DUST ADVISORY MAY EVEN BE WARRANTED IN LATER FORECASTS MAINLY FOR AREAS ON THE CAPROCK. AGREE IN KEEPING DUST MENTION ALL EVENING AS SUSPENDED DUST WILL BE SLOW TO CLEAR UNTIL A POLAR FRONT RACES THROUGH LATER IN THE EVENING BEHIND THE DEPARTING TROUGH. STRONG COLD ADVECTION/PRESSURE RISES BEHIND THIS FRONT WITHIN AN IMPRESSIVE KINEMATIC LAYER UP TO 50 KNOTS AT 850MB COULD EASILY GARNER ADDITIONAL INSTANCES OF HIGH WINDS AFTER SUNDOWN...BUT WILL LEAVE THE HIGH WIND WATCH AS IS FOR NOW AND ALLOW THE DAY SHIFT TO DELVE INTO THIS FURTHER FOR ANY POSSIBLE EXTENSIONS IN TIME. EXCEPTIONALLY DRY AND COOL AIR DOMINATES THURSDAY BEFORE THE CENTER OF A MODIFIED CP AIRMASS EXITS LATE IN THE DAY AHEAD OF UPPER RIDGING AND MILDER SWLY BREEZES. ASIDE FROM A SMALL BACKDOOR COLD FRONT THREATENING OUR NERN COUNTIES LATE SAT...THE NEXT CHALLENGE CONCERNS CHRISTMAS DAY AS THE ECMWF/GFS AND THEIR ENSEMBLES CONTINUE TO BUILD LOWERED HEIGHT ANOMALIES ACROSS MUCH OF THE INTERMOUNTAIN WEST BY MONDAY. CONSISTENCY WITH THIS AMPLIFIED TROUGH HAS BEEN QUITE GOOD FOR THE PAST FEW DAYS...BUT SUCH A DISTANT FEATURE SUBJECT TO CHANGE WARRANTS NO SENSIBLE WX MENTION IN THE GRIDS FOR NOW. CONFIDENCE IN MARKEDLY COLDER TEMPS IS A BIT HIGHER AS AN ARCTIC DOME BUILDS OVER WRN CANADA BEFORE SPILLING SOUTH THROUGH THE HIGH PLAINS. MODELS HAVE BEEN QUITE BULLISH THIS SEASON WITH SUCH ARCTIC RELEASES SO MANY DAYS OUT...HOWEVER SUCH COLD AIRMASSES ARE HISTORICALLY MOST LIKELY ON THE SOUTH PLAINS FROM MID-DECEMBER THROUGH LATE JANUARY. CASE IN POINT...ON THIS DAY IN 1983...LUBBOCK BEGAN THEIR LONGEST STRETCH OF SUB-FREEZING TEMPERATURES EVER RECORDED...8 DAYS STRAIGHT! FIRE WEATHER... HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF THE NWS-LUBBOCK FORECAST AREA WEDNESDAY AFTERNOON AS A HIGH WIND EVENT COMBINES WITH TEMPS 5-12 DEGREES ABOVE NORMAL AND RH VALUES IN THE TEENS. ALTHOUGH THE WEATHER PATTERN WILL FEATURE A PACIFIC COLD FRONT CLEARING THE ROLLING PLAINS BY MIDDAY...INCREASINGLY DRY DOWNSLOPE WINDS SUSTAINED BETWEEN 30 AND 40 MPH AT 20 FEET WILL PUSH FIRE WEATHER CONCERNS WELL ABOVE NORMAL ESPECIALLY SINCE WIND GUSTS AROUND 60 MPH MAY BEGIN STRESSING POWER LINES TO THE POINT OF FAILURE RESULTING IN FIRE STARTS. RECENT LOCAL FIRE WEATHER RESEARCH HAS SHOWN THE MOST VOLATILE FIRE BEHAVIOR IS OFTEN BOUND IN BETWEEN THE 500MB WIND MAX AND THE 850MB THERMAL RIDGE. IN TOMORROW'S CASE...THIS VOLATILE AREA WOULD TEND TO FAVOR AREAS ALONG AND EAST OF A CRUDE LINE FROM BROWNFIELD TO LUBBOCK TO SILVERTON. MARGINAL RELATIVE HUMIDITY VALUES WEST OF THIS LINE COULD GREATLY SUPPRESS WILDFIRES...BUT WE FEEL THIS COULD EASILY BE OFFSET BY THE HIGH MAGNITUDE OF WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 36 57 13 49 / 0 0 10 0 0 TULIA 69 38 62 15 48 / 0 0 0 0 0 PLAINVIEW 69 39 62 17 47 / 0 0 0 0 0 LEVELLAND 70 40 61 18 47 / 0 0 0 0 0 LUBBOCK 70 40 64 18 47 / 0 0 0 0 0 DENVER CITY 71 39 59 20 46 / 0 0 0 0 0 BROWNFIELD 70 40 62 20 47 / 0 0 0 0 0 CHILDRESS 72 40 71 22 50 / 0 0 0 0 0 SPUR 72 42 67 21 49 / 0 0 0 0 0 ASPERMONT 72 45 71 23 52 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/26
Hazardous weather outlook, Dec 18, 6:00 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST TUE DEC 18 2012 TXZ021>044-191200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY STRONG SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL DEVELOP ON WEDNESDAY THROUGHOUT THE ENTIRE OUTLOOK AREA. EXTENSIVE BLOWING DUST WILL ACCOMPANY THESE WINDS AND MAY REDUCE VISIBILITY TO NEAR ZERO ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. ADDITIONALLY...THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS WILDFIRE CONDITIONS AREA WIDE. A HIGH WIND WATCH AND FIRE WEATHER WATCH ARE IN EFFECT ON WEDNESDAY FROM 11 AM UNTIL 6 PM.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:41 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| Dec 18, 3:33 PM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.